MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J467H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pam609 batch number, and no non-conformance were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The suture was detached from the needle during continuous suturing.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: a detached needle and a labeled winding former with a suture of product code j467, lot # pam609 were received for evaluation.During the visual inspection of the sample, the swage and attachment area of the detached needle were noted to be as expected.The barrel hole was examined under 20x magnification and remnant suture was noted, the suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition and the assignable cause of the pull off - suture needle is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking and due to this condition.

Brand Name
VCL CT BRD VIO 27IN 0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9098803
Report Number2210968-2019-87945
Device Sequence Number14117472
Product Code GAM
UDI-Device Identifier10705031040199
UDI-Public10705031040199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberJ467H
Device Lot NumberPAM609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/06/2019
Patient Sequence Number1